MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1-(customer person) title: unknown, postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that, the balloon of the bakri tamponade balloon catheter leaked during the treatment of postpartum hemorrhage (pph) in a female patient of unknown age.The patient had a normal delivery with postpartum hemorrhage due to weak contractions (uterine atony).A bakri balloon was inserted into the uterus through the vagina with a toothless oval forceps, but after five minutes, it was found that there was a leakage from the balloon.The water was injected again but the balloon still leaked.The damaged balloon was removed, and a new balloon was reinserted to gradually stop the bleeding.The balloon was inflated to 450 milliliters.The total estimated blood loss was 550 milliliters, out of which, 350 milliliters was lost before the device failure and 250 milliliters was lost after the device failure.The patient did not require any blood transfusions.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Corrected information: the balloon was inflated to 450 milliliters.The total estimated blood loss was 550 milliliters, out of which, 350 milliliters was lost before the device failure and 200 milliliters was lost after the device failure.The patient did not require any blood transfusions.
 
Additional Manufacturer Narrative
Correction: b5.Investigation ¿ evaluation: it was reported that, the balloon of the bakri tamponade balloon catheter leaked during the treatment of postpartum hemorrhage (pph) in a female patient of unknown age.The patient had a normal delivery with postpartum hemorrhage due to weak contractions (uterine atony).A bakri balloon was inserted into the uterus through the vagina with a toothless oval forceps, but after five minutes, it was found that there was a leakage from the balloon.The water was injected again but the balloon still leaked.The damaged balloon was removed, and a new balloon was reinserted to gradually stop the bleeding.The balloon was inflated to 450 milliliters.The total estimated blood loss was 550 milliliters, out of which, 350 milliliters was lost before the device failure and 200 milliliters was lost after the device failure.The patient did not require any blood transfusions.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for the device, as well as visual inspection and functional test of the returned product were conducted during the investigation.The complaint device was returned without package or label.Upon inspection no damage to the device was noticed.The balloon was inflated with water and a lumen communication was observed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, ¿bakri postpartum balloon,¿ provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dhr, complaint history, quality control documents, and device failure analysis does not indicate that the device was manufactured out of specification and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive cause for the failure could not be established.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21071905
Report Number1820334-2025-00013
Device Sequence Number20926017
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270311(10)15939678X
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number15939678X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale